Bulletin (New Series) of the American Mathematical Society

Smooth nontrivial 4-dimensional $s$-cobordisms

Sylvain E. Cappell and Julius L. Shaneson

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.), Volume 17, Number 1 (1987), 141-143.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183553973

Mathematical Reviews number (MathSciNet)
MR888891

Zentralblatt MATH identifier
0614.57019

Subjects
Primary: 57R80: $h$- and $s$-cobordism

Citation

Cappell, Sylvain E.; Shaneson, Julius L. Smooth nontrivial 4-dimensional $s$-cobordisms. Bull. Amer. Math. Soc. (N.S.) 17 (1987), no. 1, 141--143. https://projecteuclid.org/euclid.bams/1183553973


Export citation

References

  • [AK] S. Akbulut and R. C. Kirby, A potential smooth counterexample in dimension four to the Poincaré conjecture, the Schoenfliess conjecture, and the Andrews-Curtis conjecture, Topology 24 (1985), 375-390.
  • [CS1] S. E. Cappell and J. L. Shaneson, A counterexample to the oozing problem for closed manifolds, Lecture Notes in Math., vol. 763, Springer-Verlag, New York, 1979, pp. 627-634.
  • [CS2] S. E. Cappell and J. L. Shaneson, On 4-dimensional s-cobordisms, J. Differential Geom. 22 (1985), 97-115.
  • [CS3] S. E. Cappell and J. L. Shaneson, Some new 4-manifolds, Ann. of Math. (2) 104 (1976), 61-72.
  • [D] S. Donaldson, On Dolgachev's surfaces (to appear).
  • [F1] M. Freedman, The disk theorem for 4-manifolds, Proc. Internat. Congr. Math., 1984, North-Holland, New York, pp. 647-663.
  • [F2] M. Freedman, The topology of 4-manifolds, J. Differential Geom. 17 (1982), 357-453.
  • [H] J. F. P. Hudson, PL topology, Benjamin, New York, 1970.
  • [K] M. A. Kervaire, Le théorème de Barden-Mazur-Stallings, Comment. Math. Helv. 40 (1965), 31-42.
  • [KS] R. Kirby and L. C. Siebenmann, Foundational essays on topological manifolds, smoothing, and triangulations, Princeton Univ. Press, N.J., 1977.
  • [KwS] S. Kwasik and R. Schultz, Topological s-cobordisms of space-forms (to appear).
  • [MS] T. Matumoto and L. C. Siebenmann, The topological s-cobordism theorem in dimension four or five, Proc. Cambridge Philos. Soc. 84 (1968), 85-87.
  • [RS] C. P. Rourke and B. J. Sanderson, Introduction to piecewise linear topology, Exgeb. Math. Grenzgeb. Band 69, Springer-Verlag, New York, 1972.
  • [R] J. H. Rubinstein, On 3-manifolds which have finite fundamental group and contain Klein bottles, Trans. Amer. Math. Soc. 251 (1979), 129-137.
  • [Sm] S. Smale, On the structure of manifolds, Amer. J. Math. 84 (1962), 387-399.

Corrections

  • Correction: Sylvain E. Cappell, Julius L. Shaneson. Corrigendum to: Smooth nontrivial 4-dimensional $s$-cobordisms. Bull. Amer. Math. Soc. (N.S.), Volume 17, Number 2 (1987), 401--401.